MAUDE Adverse Event Report: PENUMBRA, INC. NEURON SELECT CATHETER 6F; DQY

PENUMBRA, INC. NEURON SELECT CATHETER 6F; DQY
Model Number PNS6F125BER
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure in the vertebral artery using a neuron select catheter 6f (6f select) and a neuron max 6f 088 long sheath (neuron max).During the procedure, the physician decided to retract the 6f select to change to a different catheter.While retracting, the physician noticed under fluoroscopy that the tip of the 6f select broke.Therefore, the physician used a snare device to remove the broken tip of the 6f select.The procedure ended at this point.It was reported that the stroke resolved itself with the tissue plasminogen activator (tpa) that had been administered.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned 6f select confirmed that the distal tip was fractured.This damage typically occurs if the device is forcefully retracted or otherwise forcefully manipulated against resistance.Further evaluation revealed that the distal tip was damaged.This damage is incidental to the reported complaint.If the device interacted with other devices in the procedure or patient anatomy, such as a stent, damage such as this may occur.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
NEURON SELECT CATHETER 6F
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12636558
Report Number3005168196-2021-02285
Device Sequence Number17229450
Product Code DQY
UDI-Device Identifier00814548012094
UDI-Public00814548012094
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2022
Device Model NumberPNS6F125BER
Device Catalogue NumberPNS6F125BER
Device Lot NumberF88640
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2021
Supplement Date Received by Manufacturer10/22/2021
Initial Report FDA Received Date10/14/2021
Supplement Report FDA Received Date11/11/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA01/01/2005